Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online

Taking lonazep and have side effect. What to do?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 8985 Questions
My brother is taking 3 lonazep a day, what to do ? how can he leave it ? what is the alternative. he reacts like a lost person now. please help
Posted Wed, 4 Sep 2013 in Mental Health
Answered by Dr. Shoaib Khan 2 hours later
Brief Answer:
Visit the doctors at the earliest

Detailed Answer:
Hello and welcome.

Thank you for writing to us.

I should rightfully start by saying the world's largest drug-addiction is not the commonly heard of drugs like marijuana, cocaine, etc; but benzodiazepines (the group of drugs that clonazepam belongs).

This information alone is enough for you understand how troubling this can be which is why I strongly advice you take your brother to a deaddiction center or specialist. The one and only method employed to get patients off clonazepam (lonazep) is to very slowly and gradually wean the individual off the drug. This cannot be done by the individual alone. He/she will require the help of a doctor and please understand that suddenly discontinuing this medication can result in seizures, and the dose can only be tapered off very very slowly. In all it might take 12-18 months to get completely off the drug. So please do not waste any more time and seek medical help for your brother at the earliest.

Hope this helps. Do write back to me for any further help. I would be more than happy to help you.

Best of luck and my god bless your brother with the strength and courage he needs to get off this med.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor